MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNKNOWN; PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL

SMITH & NEPHEW, INC. UNKNOWN; PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL
Model Number 72202042
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/01/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device broke during the procedure.All the pieces were removed from the patient.It is unknown if there was a delay or back up available to complete the procedure.No patient injury was reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Initial reporters, address line1: (b)(6).
 
Additional Manufacturer Narrative
H10: h3, h6: the reported knife rasp, intended for use in treatment, was not be returned for evaluation.Without the reported product a visual and functional evaluation cannot be performed and the customer¿s complaint cannot be confirmed.The information provided, ¿the device broke during use¿.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive force applied during use.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the manufacturing and complaint records was performed for the reported lot, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.Further investigation is not warranted at this time.
 
Additional Manufacturer Narrative
H10 h2, h11: additional and corrected information on d4.
 
Additional Manufacturer Narrative
H3,h6: one 72201661 elite premium rasp knife used for treatment but was not returned for evaluation.This is a four year old reusable instrument.Ifu confirms instructions, precautionary statements and recommendations for proper use of product.Pressure or excess torque was applied causing bending and bowing of the paddle arm.The arm eventually snapped off where it meets the handle.Instrument tips may inadvertently be twisted or caught on other instruments or the basket during cleaning.This can lead to compromised strength.Per ifu 1060355: ¿these instruments are designed for repeated use with proper care and handling.As with any surgical instrument, careful attention should be made to assure that excessive force is not placed on the instrument.Excessive forces applied to the instrument can result in the instrument¿s failure.Do not use these instruments as levers for manipulating hard tissue or bone.Excessive force should not be applied to the instrument when manipulating soft tissue, bone, or hard objects.Misuse of these instruments may result in bent distal tips or jaws; and dull or uneven cutting edges.¿.

Brand Name
UNKNOWN
Common Device Name
PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key9772825
Report Number3003604053-2020-00007
Device Sequence Number3267598
Product Code JDH
UDI-Device Identifier03596010621801
UDI-Public03596010621801
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202042
Device Catalogue Number72201661
Device Lot Number1612300
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2020
Initial Date Received by Manufacturer 02/03/2020
Supplement Date Received by Manufacturer04/03/2020
04/17/2020
04/17/2020
05/18/2020
Initial Report FDA Received Date03/01/2020
Supplement Report FDA Received Date04/08/2020
04/20/2020
05/03/2020
05/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR